Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

History of syncope. Sudden increase in heartbeat, difficulty breathing. Taking Minipress for anxiety. Worried about BP

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2766 Questions
Question
Hi ,
i am XXXXXXX, i had a syncopic attack last feb 2012 while taking bath fell in the bathroom, was unconscious for 10 minutes then suddenly got concious after my parents put some water on me then was rushed to the hospital, done all tests and medication and was discharged fit and fine after 2 days later. Doc
told that we were using a gas gyzer , because of that sycope happend.

I got so shocked by the incedent that when ever i used to take bath i was scared of syncope and got anxious very frequestly, one day september 2012, suddenly i got so anxeous that my heartbeat raised so high, it was difficult to breath, i was again rushed to the hospital , my bp was checked it was 160/100, they started me with amlopress at and told to do lipid profile , after getting the report they stared colestrol tablet for me and i took these tablets for 2 months.....

There was another incident happend i was in a disco club , suddenly my heartbeat raised, i was getting confussed, how it is happening, i again was rushed to the hospital, they told its just stress bp was 160/80. I was again asked to take bp tablets. They also did my ECG test , it was normal.

I was so surprised why i am facing this problem, this prblem is more acute , when i am driving, taking bath and when i am in public.

I consulted a psycologist . I am suffering from acute anxiety and panic attack..... I am on his medication and taking some vitamins and other tablets which he has told me to take, along with my BP tablet daily which is minipress 5mg..... Today i went to the doctor again after 2 months, my bp was 170/90....

I am worried why my bp is not getting controlled after taking regular medicines, is it because of anxiety my bp is fluctuating or do i need to take some differnt medicine to make my bp normal or when my anxiety level will be normal my bp will also be normal?

Thanks.
Posted Wed, 10 Apr 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Srikanth Reddy 2 hours later
Hello XXXXXXX
Thanks for choosing health care magic for posting your query.
I would really like to appreciate the way you have described your query in such details.
Yes, from the description that you have given, your psychologist that you have consulted is right in his / her diagnosis. Probably you are taking those drugs regularly. You should also continue to take your BP tablets along with the drugs for panic disorder.

You are right in thinking that your BP has something to do with your anxiety attacks and it rises when you are anxious. In-fact BP should be measured when you are not anxious and in a calm state. These BP changes in anxiety attacks will reduce with the control of anxiety symptoms.

If Minipress 5 mg is not working, then you can even change your medication or add up another medication like atenolol to your medications for BP.

Lastly along with the drugs for panic disorder, you should also consider enrolling yourself for the cognitive behavioural therapy. I think you can ask your treating psychologist to enroll you into such therapies. Also try regular walking or exercise. This also has a good beneficial value in anxiety disorders.

Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you can close the discussion and rate the answer accordingly.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy

Wish you good health,

Regards,
Dr. Srikanth Reddy
Above answer was peer-reviewed by
 
Follow-up: History of syncope. Sudden increase in heartbeat, difficulty breathing. Taking Minipress for anxiety. Worried about BP 1 hour later
Dear Dr. XXXXXXX

Thanks for your answer and clarifying my doubts about BP. however when in a calm state my Bp is still not 120/80, it is 140/90 in most of the times, can the panic disorder be cured? how much time does it take to overcome such problem. because of such panic states i feel unsafe alone when i am driving and don't like even going outside in a mall, because in the back of mind i think , i may get another attack and then i have rush back home.

Thanks,
XXXXXXX

 
 
Answered by Dr. Srikanth Reddy 3 hours later
Hello,
Thanks for your follow-up query.
Yes you might be having hypertension which needs to be treated. 140/90 at your age is not very high and can be treated very easily. But the BP of 170/90 is that of your panic attack.
Coming to your next question, yes panic attack can be cured with drugs and CBT. Drugs such as paroxetine and escitalopram are good drugs available in the market.
It generally takes 8-10 months to get this problem solved.
I can understand how you feel about the next panic attack. There is only one way available to get it well, that is to get it treated.
Also start exercising regularly and eat a good diet.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you can close the discussion and rate the answer accordingly.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy

Wish you good health,

Regards,
Dr. Srikanth Reddy
Above answer was peer-reviewed by
 
Follow-up: History of syncope. Sudden increase in heartbeat, difficulty breathing. Taking Minipress for anxiety. Worried about BP 44 minutes later
Dear Dr. XXXXXXX

Thanks again, i would like to let you know, last three time when i got panic attacks BP recorded was 160/100, 160/80, 140/90, doctor have currently given me three tablets for 1 month:
1. Buspin 5 , 3 tablets/day
2. Etizolam .25 , 3 tablets/day
3. XXXXXXX CR 12.5 , 2 tablets/ day.

My more concern is on my BP level, whenever i went for check up, the upper level is mostly between 140 to 180 and lower level is between 90-110, even after medicine.(not during panic situation)

I hope these panic attacks will not create any damage to my heart,

Thanks,


 
 
Answered by Dr. Srikanth Reddy 7 hours later
Hello again,

I understand your concerns. Yes your BP is on the higher sides most of the time. You need to add up some more medication to your Minipress 5 mg. Also start restricting your salt intake and eat healthy. Exercise regularly.
Hypertension mostly causes damage over along time. Some momentary increase like during panic attacks will not cause much damage to your heart.
Your panic disorder medications are fine and you should continue with it.
Consider starting CBT along with the treatment.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you can close the discussion and rate the answer accordingly.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy

Wish you good health,

Regards,
Dr. Srikanth Reddy
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor